Alert archive / Alabama / Special Marine Warnings in 2008
Special Marine Warning 113, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 22, 2008, 6:34 PM CDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2008, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 22, 2008, 8:00 PM CDT
- In force
- 86 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 2:45 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 2:45 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT SUN JUN 22 2008 .SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...A WEAK SURFACE BOUNDARY EXTENDS ACROSS THE CWA AND WAS SLOWLY MOVING SOUTHEAST. THE BOUNDARY STRETCHED FROM NEAR GREENVILLE TO NEAR WIGGINS. EXPECT RW/TRW TO FIRE ALONG THIS BOUNDARY THE REMAINDER OF THE AFTERNOON. THE BOUNDARY SHOULD MOVE INTO THE COASTAL WATERS THIS EVENING. WILL LEAVE IN AT LEAST A SLIGHT CHANCE OF LINGERING PRECIP FOR THIS EVENING GENERALLY ALONG AND EAST OF I-65. WILL LOOK AT RADAR BEFORE ZONES TO SEE CURRENT TREND AND LOCATION OF PRECIP. THE WEAK BOUNDARY WILL REMAIN NEAR US BUT A RIDGE OF HIGH PRESSURE WILL BUILD IN OVER THE AREA ON MONDAY AND ALLOW DRIER AIR TO FILTER IN FROM THE NORTHWEST ON MONDAY AND TUESDAY. THIS WILL DIMINISH THE CHANCES OF PRECIP FOR THE NEXT COUPLE OF DAYS. COULD SEE ONE OR TWO STRAY THUNDERSTORMS DURING THE AFTERNOON AND EVENING BUT POPS WILL BE LESS THAN 15 PERCENT. WITH THE DRIER AIR...DAYTIME TEMPS WILL BE WARMER WITH HIGHS ABOVE NORMAL. IT WILL BE A LITTLE COOLER TONIGHT BUT LOWS WILL BE NEAR NORMAL BOTH MONDAY AND TUESDAY NIGHTS. WINDS ACROSS THE AREA WILL REMAIN GENERALLY LIGHT. STUCK CLOSE TO GFS NUMBERS ON BOTH PRECIP AND TEMPS. .LONG TERM WEDNESDAY THROUGH SUNDAY...A WEAK UPPER AIR PATTERN WILL BE IN PLACE THROUGH THE LONG TERM. A WEAK SURFACE RIDGE WILL BE ACROSS THE AREA WEDNESDAY AND THURSDAY AND WILL SLOWLY SLIDE EAST FRIDAY THROUGH SUNDAY. THIS WILL ALLOW A MORE SOUTHEAST FLOW TO DEVELOP FRIDAY AND CONTINUE THROUGH THE WEEKEND. POPS WILL BE LOW WEDNESDAY THROUGH FRIDAY AND INCREASE SOME OVER THE WEEKEND AS MOISTURE RETURNS WITH THE SOUTHEAST FLOW. ANY PRECIPITATION THAT OCCURS WILL BE MOSTLY DIURNAL WITH MOST PRECIP DISSIPATING OVER THE LAND AREAS BY MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL BE MORE LIKELY OVER WATER DURING THE LATE NIGHT AND EARLY MORNING TIME FRAME OVER THE WEEKEND. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR (90/71). && .MARINE...WINDS WILL BE BE GENERALLY LIGHT ACROSS THE MARINE AREA FOR THE NEXT FEW DAYS AS HIGH PRESSURE BUILDS IN OVER THE GULF. WILL LEAVE IN ISOLATED TO SCATTERED RW/TRW FOR TONIGHT AND MONDAY. STILL COULD SEE ONE OR TWO HIT AND MISS RW/TRW TUESDAY AND WEDNESDAY BUT WILL LEAVE OUT OF FORECAST. WILL GO BACK TO ISOLATED PRECIP THURSDAY THROUGH FRIDAY AS A MORE SOUTHERLY FLOW DEVELOPS OVER THE COASTAL WATERS. && .FIRE WEATHER...DRIER AIR WILL FILTER INTO THE AREA MONDAY AND TUESDAY. WILL MONITOR NEXT MODEL RUN TO SEE IF HUMIDITY VALUES MAY BE LOWER THAN THE CURRENT FORECAST. THE LOWEST HUMIDITY VALUES EXPECTED ARE NOW AROUND 35 PERCENT. IF THE AIR IS ONLY A COUPLE OF DEGREES DRIER THAN FORECAST THAT WOULD PUT VALUES IN THE CRITICAL RANGE. RAIN CHANCES WILL REMAIN LOW ON MONDAY AND TUESDAY. WIND SPEEDS WILL ALSO BE LOW. WITH INCREASING AFTERNOON TEMPERATURES THE MIXING HEIGHTS WILL RISE AND WILL ALLOW FOR HIGHER DAYTIME DISPERSION INDEXES FOR THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 67 94 70 95 / 20 10 05 10 PENSACOLA 71 92 73 93 / 20 10 05 10 DESTIN 76 89 76 91 / 30 10 10 10 EVERGREEN 63 93 66 93 / 20 10 05 10 WAYNESBORO 61 92 65 93 / 10 05 05 10 CAMDEN 63 92 66 93 / 10 10 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 01/77
Hazardous weather outlook, Jun 22, 5:55 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SUN JUN 22 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA FROM THE WEST TODAY RESULTING IN AN INCREASE IN THUNDERSTORM COVERAGES. THE MAIN RISKS IN THE STRONGER STORMS WILL BE THE POTENTIAL OF BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINS. A FEW SEVERE STORMS CANNOT BE RULED OUT. THE WET MICROBURST THREAT FOR TODAY IS MODERATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...THE CHANCES OF THUNDERSTORMS LOOK TO BE SLIGHTLY HIGHER SOUTHEAST OF INTERSTATE 65...INCLUDING THE WESTERN FLORIDA PANHANDLE. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. CHANCES OF THUNDERSTORMS ARE FORECAST TO DECREASE MIDWEEK BEFORE INCREASING FOR THE WEEKEND. AWAY FROM THUNDERSTORMS...NO HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 4:08 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 408 PM CDT SUN JUN 22 2008 ALZ062-222145- UPPER BALDWIN- 408 PM CDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN BALDWIN COUNTY... AT 406 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF WHITEHOUSE FORKS...AND MOVING SOUTHEAST AT 4 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CENTRAL BALDWIN COUNTY THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 22, 4:23 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL TILLMANS CORNER 30.59N 88.17W
06/22/2008 E0.88 INCH MOBILE AL FIRE DEPT/RESCUE
DIME TO NICKEL SIZED HAIL AT THE WALMART IN TILLMANS
CORNER
0420 PM HAIL TILLMANS CORNER 30.59N 88.17W
06/22/2008 E0.75 INCH MOBILE AL AMATEUR RADIO
&&
DLLocal storm report, Jun 22, 4:46 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG THEODORE 30.55N 88.18W
06/22/2008 MOBILE AL STORM CHASER
TWO LARGE PINE TREES WERE DOWNED ALONG I-10 NEAR THE
THEORDORE-DAWES RD INTERCHANGE...CAUSING PARTIAL ROAD
BLOCKAGE.
&&
DLSpecial weather statement, Jun 22, 4:51 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 451 PM CDT SUN JUN 22 2008 FLZ005-222215- INLAND OKALOOSA- 451 PM CDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY... AT 450 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHEAST OF PEADEN...AND MOVING SOUTH AT 11 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PEADEN THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 22, 5:59 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 559 PM CDT SUN JUN 22 2008 FLZ005-006-222330- INLAND OKALOOSA-COASTAL OKALOOSA- 559 PM CDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY...ALONG THE OKALOOSA...WALTON COUNTY LINE... AT 554 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER OKALOOSA..WALTON COUNTY LINE. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EAST CENTRAL OKALOOSA COUNTY THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 22, 6:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 E SOUTH ORCHARD 30.46N 88.14W
06/22/2008 E0.75 INCH MOBILE AL TRAINED SPOTTER
DIME TO PENNY SIZED HAIL WAS REPORTED ALONG FOWL RIVER
RD.
0450 PM TSTM WND DMG 1 E SOUTH ORCHARD 30.46N 88.14W
06/22/2008 MOBILE AL TRAINED SPOTTER
SEVERAL LARGE LIMBS WERE DOWNED...AND WIND BLEW OVER A
HEAVY GLASS PICNIC TABLE AT A HOME ALONG FOWL RIVER RD.
WIND GUSTS TO 50 MPH ESTIMATED.
&&
DLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:00 PM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 22, 1:24 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 1:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| Jun 22, 2:09 AM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 22, 2:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 22, 3:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 22, 4:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 22, 4:26 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 4:36 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 22, 5:33 AM CDT | Special Marine Warning | MOB | 57 min | |
| Jun 22, 6:30 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 22, 7:10 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 7:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 22, 8:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 22, 1:03 PM CDT | Special Marine Warning | MOB | 27 min | |
| Jun 22, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 36 min |
| Jun 22, 3:17 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 28 min |
| Jun 22, 3:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jun 22, 4:21 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 22, 4:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 22, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Jun 22, 4:58 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 22, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 40 min |
| Jun 22, 5:23 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jun 22, 5:55 PM CDT | Special Marine Warning | MOB | 50 min | |
| Jun 22, 5:56 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jun 22, 5:40 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 4 hr |
| Jun 22, 6:35 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 40 min |
| Jun 22, 6:39 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 51 min |
Nearby
Special Marine Warnings in Alabama, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.